Substance Use

Vyvanse Overdose: What You Need to Know

TABLE OF CONTENTSTable of Contents

vyvanse bottle

What You Need To Know About Vyvanse Overdose

Vyvanse is the brand name for the drug lisdexamfetamine dimesylate, a central nervous system stimulant. It is used to treat attention-deficit/hyperactivity disorder (ADHD). While it is considered safe when taken as prescribed, there is a potential for abuse and overdose.

Stimulant medications create a sense of alertness and well-being by increasing the activity of certain chemicals in the brain, but this can lead to severe and life-threatening side effects when taken in large doses or combined with other substances.

Can You Overdose on Vyvanse?

Like other prescription stimulants, you can overdose from taking too much Vyvanse. Vyvanse is a psychostimulant that can lead to death if an overdose occurs.

While Vyvanse is considered to be safe when taken as prescribed, there is always the potential for abuse, and it is regarded as a Schedule II substance by the Food and Drug Administration (FDA). When taken in high doses or crushed and snorted, Vyvanse can produce a euphoric high, which can be extremely dangerous, as it increases the risk of Vyvanse overdose.

If you or a loved one have experienced a Vyvanse overdose, reach out to Zinnia Healing for professional help. Their support staff is familiar with Vyvanse abuse and can help you on your path to recovery.

What To Do in an Emergency

If you suspect someone close to you is overdosing on Vyvanse, call 911 immediately.

Please call 911 immediately to get help and advice for a person who is overdosing.

What Are the Treatment Options for a Vyvanse Overdose?

There are a few different options for treating a Vyvanse overdose.

Benzodiazepines: These drugs may be administered to cause sedation. They work by helping to calm the person down and decrease brain activity. Some examples of benzodiazepines include lorazepam (Ativan) and diazepam (Valium). However, mixing the two substances should only be done by a healthcare professional and can lead to severe effects if not done correctly.

Activated charcoal: Activated charcoal is effective in dealing with Vyvanse overdoses because it can bind to the drug and help remove it from the body.

Intravenous fluids: Intravenous (IV) fluids are often used to help increase blood pressure and prevent dehydration.

In some cases, it may be necessary for the person to stay in the hospital for some time to be monitored for further complications.

Is a Vyvanse Overdose Dangerous?

Yes, a Vyvanse overdose can be dangerous and even life-threatening. Since Vyvanse affects the central nervous system, an overdose can lead to serious side effects like seizures, heart problems, and even death. A Vyvanse addiction may seem harmless, but it can severely impact your health over time.

How Much Vyvanse Does It Take To Overdose?

When it comes to prescription drugs such as Vyvanse, there is no one-size-fits-all answer. The amount of Vyvanse needed to overdose will depend on various factors, including weight, height, age, and health condition. The highest dose that your doctor may prescribe is 70 mg, which you should never exceed.

If you start to see some side effects of Vyvanse, you may want to check with your doctor and see if some alternative treatments and therapies may be better suited to your needs. Some common side effects are weight loss, trouble sleeping, and dry mouth.

What Are the Signs and Symptoms of a Vyvanse Overdose?

Like other amphetamines, Vyvanse is a stimulant drug that increases the activity of dopamine and norepinephrine in the brain.

Dopamine is a neurotransmitter that plays a vital role in motivation and reward-seeking behavior. Norepinephrine is another neurotransmitter that helps to regulate mood, attention, and energy levels. Too many of these neurotransmitters can lead to mental health issues and ultimately lead to an overdose.

Here are some Vyvanse overdose symptoms:

  • Agitation
  • Hallucinations
  • High blood pressure
  • Increased heart rate
  • Nausea and vomiting
  • Seizures
  • Shortness of breath
  • Tremors
  • High fever
  • Psychosis
  • Heart attacks
  • Serotonin syndrome
  • Abdominal cramps
  • Irregular heartbeat
  • Coma
  • Stroke

What Increases the Risk of a Vyvanse Overdose?

When you are using Vyvanse, there are many things that you want to be cautious of that can increase your risk of an overdose.

First, take only what is prescribed by your doctor. If you think you need a higher dose, speak with your doctor first.

Secondly, never crush and snort Vyvanse, as this dramatically increases the risk of an overdose. Crushing the pills also releases more of the drug into your system at once, and according to National Institute on Drug Abuse, it will create a faster high.

Another significant risk factor is mixing Vyvanse with other drugs or alcohol. This can amplify the effects of Vyvanse and lead to serious side effects or even death.

Why Does a Vyvanse Overdose Occur?

An overdose may occur because the body can only process a certain amount of Vyvanse at one time. When you take too much Vyvanse, it builds up in your system and begins to have dangerous effects on your body.

A Vyvanse overdose can occur for many different reasons.

One of the main reasons is when someone is using Vyvanse as a party drug to increase alertness, energy levels, and feelings of euphoria.

People who abuse Vyvanse may take higher doses than prescribed or crush and snort the pills to get a more intense high, putting them at a much greater risk of overdosing on the drug.

Another reason a Vyvanse overdose may occur is when someone accidentally takes too much of the drug. This is more likely to happen if you have a higher tolerance to Vyvanse or accidentally take someone else’s medication.

If you have been taking more Vyvanse than prescribed due to a tolerance increase, you may want to seek professional help. Contact Zinnia Health today to overcome Vyvanse addiction.

How to Tell if Someone Is on Vyvanse

While it may be challenging to recognize if someone is on Vyvanse, some signs and symptoms may be present.

If someone abuses Vyvanse, they may seem more alert or awake than usual and have a lot of energy. They may also sweat more than usual and have a fast heart rate.

Some other signs that someone is on Vyvanse include:

  • Agitation
  • Anxiety
  • Excitability
  • Paranoia
  • Restlessness

Why Would Someone Take Vyvanse?

There are two primary reasons that someone will be prescribed Vyvanse. The first is to treat attention-deficit/hyperactivity disorder (ADHD). Vyvanse is a central nervous system (CNS) stimulant that can help to increase focus and attention in people with ADHD.

The second reason someone might take Vyvanse is to treat binge eating disorder (BED). Vyvanse can help to reduce the frequency and severity of binge eating episodes.

How To Help Someone With a Vyvanse Use Disorder

If you are concerned that someone you know is abusing Vyvanse, there are a few things that you can do to help.

The first step is to talk to them about your concerns and encourage them to get addiction treatment. When someone with a Vyvanse use disorder stops taking the drug, they may have withdrawal symptoms that require professional treatment.

Facilities offer inpatient and outpatient treatment programs to help people with Vyvanse use disorder or other substance abuse issues recover and live healthy lives.

Inpatient treatment offers 24-hour care in a setting where people can detox from Vyvanse and other substances and receive counseling and therapy to address the underlying causes of their addiction.

Outpatient treatment allows people to continue living at home while attending counseling and therapy sessions several times a week.

Both inpatient and outpatient treatment programs can be very effective in helping people with Vyvanse use disorder recover before they run the risk of a Vyvanse overdose.

If you or someone you know is struggling with a Vyvanse use disorder, don’t hesitate to contact a treatment center. Contact Zinnia Healing today through our 24/7 helpline at (855) 430-9439 or our website.